Reply To: Treating side effects with OTHER meds? Help!

Home Welcome to the ADDitude Forums For Parents Treating Your Child Treating side effects with OTHER meds? Help! Reply To: Treating side effects with OTHER meds? Help!

#74936
AT
Participant

I feel sorry for your son. Clearly the meds are screwing him up! I’ve taken psychiatric meds before and I can tell you while they helped a little they also made things worse with all sorts of side effects. I’m so glad to be off them today! Understand also that psychiatry is a hit and miss (and you are sometimes a guinea pig), simply because they DO NOT look at your brain before they prescribe you long-term mind drugs. A cardiologist and gastroenterologist would logically scan your heart and scope your gut before they give you lifelong heart and gut medication. If I were you I would look for another psychiatrist and aim at minimizing the dosages and number of drugs. Give your son therapy at the same time. The goal is always to learn strategies to manage the ADHD (requires a certain maturity, of course) so you can be off the drugs or at least have a minimal dosage and dependence on the drugs.

  • This reply was modified 3 years, 2 months ago by AT.